MAUDE Adverse Event Report: CLINICAL INNOVATIONS KIWI VACUUM ASSISTED DELIVERY SYSTEM; FETAL VACUUM EXTRACTOR

CLINICAL INNOVATIONS KIWI VACUUM ASSISTED DELIVERY SYSTEM; FETAL VACUUM EXTRACTOR
Model Number VAC-6000MT
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Encephalopathy (1833); Intracranial Hemorrhage (1891)
Date of Event 07/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint is not confirmed.No product evaluation could be performed because the device was not returned and no photos were provided.A new investigation will be opened if/when the device is received.Per fmea risk-0029 rev.02, the complaint may be associated with the following potential failure mode: potential failure mode: user creates vacuum but fails to exclude any maternal tissue potential effects: failure to exclude any maternal tissue causes air/vacuum leak harm 1: delayed procedure severity: 1 potential cause: lack of attention, not qualified personnel probability of occurrence: 1 risk is considered "acceptable" harm 2: delayed procedure with fetal distress severity: 4 potential cause: lack of attention, not qualified personnel probability of occurrence: 1 risk is considered "monitor" no root cause could be determined because the complaint was not confirmed.
 
Event or Problem Description
In the customers word: "the kiwi vaccum device was not able to maintain suction pressure after pumped up to 65kpa, creates hissing sound and suction pressure quickly reduce down to 15kpa"."2nd kiwi vaccum device need to be used to effect delivery of the baby and this caused extensive subaponeurotic haemorrhage (sah) and hypoxic ischaemic encephalopathy (hie)" "vaccum assisted delivery for fetal bradycardia"."1st kiwi vaccuum device applied at 0215h, tested prior to application on fetal head and suction present, able to create suction pressure up to 65kpa however upon traction noted hissing sound and noticed suction pressure dropped to 15kpa, repeated pump suction attempted but similar problem.2nd kiwi device was obtained, tested and functioning well, applied at 0218h, suction maintained and successful delivery at 0222h"."baby was born pale requiring inotrope support due to extensive sah, also required packed cell and fresh frozen plasma transfusion.Also sustained hie grade 2".

Brand Name
KIWI VACUUM ASSISTED DELIVERY SYSTEM
Common Device Name
FETAL VACUUM EXTRACTOR
Manufacturer (Section D)
CLINICAL INNOVATIONS
747 w 4170 s
murray UT 84123
Manufacturer (Section G)
CLINICAL INNOVATIONS
747 w 4170 s
murray UT 84123
Manufacturer Contact
kellie stefaniak
747 w 4170 s
murray, UT 84123
8012606079
MDR Report Key15321973
Report Number1722684-2022-00007
Device Sequence Number14754041
Product Code HDB
UDI-Device Identifier00814247020642
UDI-Public00814247020642
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K981260
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVAC-6000MT
Device Lot Number214646
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2022
Initial Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient SexUnknown